Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

Request Permissions   Purchase Content 


New results on reverse order law for $ \{1,2,3\}$- and $ \{1,2,4\}$-inverses of bounded operators

Authors: Xiaoji Liu, Shuxia Wu and Dragana S. Cvetković-Ilić
Journal: Math. Comp. 82 (2013), 1597-1607
MSC (2010): Primary 15A09
Published electronically: January 11, 2013
MathSciNet review: 3042577
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper, using some block-operator matrix techniques, we give necessary and sufficient conditions for the reverse order law to hold for $ \{1,2,3\}$- and $ \{1,2,4\}$-inverses of bounded operators on Hilbert spaces. Furthermore, we present some new equivalents of the reverse order law for the Moore-Penrose inverse.

References [Enhancements On Off] (What's this?)

  • 1. A. Ben-Israel, T. N. E. Greville, Generalized Inverse: Theory and Applications, 2nd Edition, Springer, New York, 2003. MR 1987382 (2004b:15008)
  • 2. D. S. Cvetković-Ilić, R. Harte, Reverse order laws in $ C^*$-algebras, Linear Algebra Appl., 434(2011), 1388-1394. MR 2763596 (2012b:15006)
  • 3. D. S. Cvetković-Ilić, Reverse order laws for $ \{1,3,4\}$-generalized inverse in $ C^*$-algebras, Applied Mathematics Letters, 24(2011), 210-213. MR 2735143
  • 4. S. L. Campbell, C.D. Meyer, Jr., Generalized inverses of linear transformations, Dover Publications, Inc. New York, 1991. MR 1105324 (92a:15003)
  • 5. D. S. Djordjević, N.Č. Dinčić, Reverse order law for the Moore-Penrose inverse, J. Math. Anal. Appl. 361(2010), 252-261. MR 2567299 (2010i:15007)
  • 6. D. S. Djordjević, Further results on the reverse order law for generalized inverses, SIAM J. Matrix Anal. Appl. 29(4)(2007), 1242-1246. MR 2369293 (2009g:47003)
  • 7. D. S. Djordjević, V. Rakočević, Lectures on generalized inverses, Faculty of Sciences and Mathematics, University of Niš, Niš, 2008. MR 2472376 (2009h:47002)
  • 8. T.N.E. Greville, Note on the generalized inverse of a matrix product, SIAM Rev. 8(1966), 518-512. MR 0210720 (35:1606)
  • 9. G.H. Golub, C.F. Van Loan, Matrix Computations, The John Hopkins University Press, Baltimore, MD, 1983. MR 733103 (85h:65063)
  • 10. R. E. Hartwig, The reverse order law revisited, Linear Algebra Appl., 76(1986), 241-246. MR 830343 (87j:15009)
  • 11. S. Izumino, The product of operators with closed range and an extension of the reverse order law, Tohoku Math. J. 34(1982), 43-52. MR 651705 (83d:47005)
  • 12. J. J. Koliha, D. S. Djordjević, D. Cvetković Ilić, Moore-Penrose inverse in rings with involution, Linear Algebra Appl., 426(2007), 371-381. MR 2350664 (2008g:47007)
  • 13. C.R. Rao, S.K. Mitra, Generalized Inverse of Matrices and Its Applications, John Wiley, New York, 1971. MR 0338013 (49:2780)
  • 14. W. Sun, Y. Yuan, Optimization Theory and Methods, Science Press, Beijing, 1996.
  • 15. Y. Tian, Reverse order laws for the generalized inverses of multiple matrix products, Linear Algebra Appl., 211(1994), 85-100. MR 1295873 (95g:15005)
  • 16. H. J. Werner, When is $ B^-A^-$ a generalized inverse of $ AB$?, Linear Algebra Appl., 210(1994), 255-263. MR 1294779 (95h:15010)
  • 17. J. Wang, H. Zhang, G. Ji, A generalized reverse order law for the products of two operators, Journal of Shaanxi Normal University, 38(4)(2010), 13-17. MR 2743096
  • 18. H. J. Werner, G-inverse of matrix products, Data Analysis and Statistical Inference, Eul-Verlag, Bergisch-Gladbach (1992), 531-546. MR 1248855
  • 19. M. Wei, Equivalent conditions for generalized inverses of products, Linear Algebra App., 266(1997), 347-363. MR 1473209 (98i:15010)
  • 20. Z. Xiong, B. Zheng, The reverse order laws for $ \{1,2,3\}$- and $ \{1,2,4\}$-inverses of a two-matrix product, Applied Mathematics Letters, 21(7)(2008), 649-655. MR 2423040 (2009c:15004)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC (2010): 15A09

Retrieve articles in all journals with MSC (2010): 15A09

Additional Information

Xiaoji Liu
Affiliation: College of Mathematics and Computer Science, Guangxi University for Nationalities, Nanning 530006, People’s Republic of China

Shuxia Wu
Affiliation: College of Mathematics and Computer Science, Guangxi University for Nationalities, Nanning 530006, People’s Republic of China

Dragana S. Cvetković-Ilić
Affiliation: University of Niš, Department of Mathematics, Faculty of Sciences and Mathematics, 18000 Niš, Serbia

Keywords: Block-operator matrix, Moore-Penrose inverse, reverse order law, ${1,2,3}$-inverse, ${1, 2, 4}$-inverse
Received by editor(s): April 22, 2011
Received by editor(s) in revised form: November 9, 2011
Published electronically: January 11, 2013
Additional Notes: This work ws supported by Grant No. 174007 of the Ministry of Science, Technology and Development, Republic of Serbia
Article copyright: © Copyright 2013 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society